Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: topamax RA Girl

Posted by headachequeen on January 23, 2006, at 18:14:05

In reply to Re: topamax, posted by RA Girl on January 20, 2006, at 22:51:34

> Thanks for your response! I'm not just losing a little hair though. This is serious. I will be needing a wig soon! I lose a big clump every time I wash it, and dry it. It falls out all over my clothes during the day. I take a lot of other drugs, but this is the only new one. I think I want to get off of it.

How long have you been taking Topomax and what dose did you start at? When people start at high doses and titre up too quickly the side effects are horrendous...

too often doctors prescribe it without full cognizance of the proper protocol.
I have been fortunate in that the doctors I am seeing are the ones who were involved in early testing of the medication...
the neurologist I see at the moment is the one who discovered its propensity to help with weight loss and did the tests regarding that particular side effect...
the one who actually prescribed it for me is a head ache specialist... knew precious little about epilepsy but I have not had a migraine since I started using the stuff... and as he started me on a low dose and insisted that I increase it at two week intervals, and then only if my body had adjusted to the first dose, I have had few problems with side effects...

the protocol is to reach half the dose - in low increments at two week or longer intervals - in evening doses, then start at the same low dose in morning doses, again two week or longer intervals
until the full dose needed is attained

so a 200 mg dose would be taken half in the evening and half in the morning... 12 hours apart to achieve maximum effect
starting with 25 mg in the evening then increasing by 25 mg at two week intervals until the 100 is reached, then starting in the mornings at 25 and so on...

the side effects do not have to be a problem...

I have been down to 400 as the head aches and seizures seemed to be under control, but then the neurologist wanted to try some further testing to get some more info and the pattern changed thanks to the tests... he has his information on this rarer form of epilepsy and I have to work things through until I achieve the former balance, so now we are working back to 600 mg a day to see if that balances things again...
such fun... club Med takes on new meaning when it means time in hospital to overcome the effects of these tests...
oh well, fool me once, shame on you.. fool me twice shame on me.. I shall not agree to any further of their intensive etc EEGs...
once the topomax has my wiring balanced I shall simply keep re-sheduling my appointments and let the topomax do its thing ...

it does wonders with migraines and wonders with seizures...

as for weight... well, that is another matter...
not sure if it is topomax or what, but I have lost so much weight that is now an issue...
at first it was great to lose the weight the wrong meds caused me to gain, now it is becoming a concern.

anyone with extra, I could use it...

kat


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:headachequeen thread:5053
URL: http://www.dr-bob.org/babble/20060122/msgs/602181.html